Advanced Search
MyIDEAS: Login to save this article or follow this journal

The Comonotonic Sure-Thing Principle

Contents:

Author Info

  • Hong, Chew Soo
  • Wakker, Peter

Abstract

This article identifies the common characterizing property, the comonotonic sure-thing principle, that underlies the rank-dependent direction in non-expected utility. This property restricts Savage's sure-thing principle to comonotonic acts, and is characterized in full generality by means of a new functional form--cumulative utility--that generalizes the Choquet integral. Thus, a common generalization of all existing rank-dependent forms is obtained, including rank-dependent expected utility, Choquet expected utility, and cumulative prospect theory. Copyright 1996 by Kluwer Academic Publishers

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Springer in its journal Journal of Risk and Uncertainty.

Volume (Year): 12 (1996)
Issue (Month): 1 (January)
Pages: 5-27

as in new window
Handle: RePEc:kap:jrisku:v:12:y:1996:i:1:p:5-27

Contact details of provider:
Web page: http://www.springerlink.com/link.asp?id=100299

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Erio Castagnoli & Marco LiCalzi, 2005. "Benchmarking real-valued acts," Microeconomics 0502001, EconWPA.
  2. Peter Brooks & Horst Zank, 2005. "Loss Averse Behavior," Journal of Risk and Uncertainty, Springer, vol. 31(3), pages 301-325, December.
  3. Dana, Rose-Anne & Carlier, Guillaume, 2008. "Two-Persons Efficient Risk-Sharing and Equilibria for Concave Law-Invariant Utilities," Economics Papers from University Paris Dauphine 123456789/2348, Paris Dauphine University.
  4. Schmidt, Ulrich & Zank, Horst, 2009. "A simple model of cumulative prospect theory," Journal of Mathematical Economics, Elsevier, vol. 45(3-4), pages 308-319, March.
  5. Dana, Rose-Anne & Carlier, Guillaume, 2011. "Optimal Demand for Contingent Claims when Agents have law Invariant Utilities," Economics Papers from University Paris Dauphine 123456789/2317, Paris Dauphine University.
  6. Birnbaum, Michael H. & Zimmermann, Jacqueline M., 1998. "Buying and Selling Prices of Investments: Configural Weight Model of Interactions Predicts Violations of Joint Independence," Organizational Behavior and Human Decision Processes, Elsevier, vol. 74(2), pages 145-187, May.
  7. Puccetti, Giovanni & Scarsini, Marco, 2010. "Multivariate comonotonicity," Journal of Multivariate Analysis, Elsevier, vol. 101(1), pages 291-304, January.
  8. L’Haridon, Olivier & Placido, Lætitia, 2008. "Betting on Machina's reflection example: an experiment on ambiguity," Les Cahiers de Recherche 909, HEC Paris.
  9. G. Carlier & R. Dana, 2008. "Two-persons efficient risk-sharing and equilibria for concave law-invariant utilities," Economic Theory, Springer, vol. 36(2), pages 189-223, August.
  10. Zank,H., 1998. "Cumulative Prospect Theory for Parametric and Multiattribute Utilities," Research Memorandum 008, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
  11. Carlier, Guillaume, 2008. "Differentiability properties of Rank-Linear Utilities," Economics Papers from University Paris Dauphine 123456789/1024, Paris Dauphine University.
  12. Chateauneuf, Alain, 1999. "Comonotonicity axioms and rank-dependent expected utility theory for arbitrary consequences," Journal of Mathematical Economics, Elsevier, vol. 32(1), pages 21-45, August.
  13. Grant, S. & Quiggin, J., 2001. "A Model-Free Definition of Increasing Uncertainty," Discussion Paper 2001-84, Tilburg University, Center for Economic Research.
  14. Carlier, G., 2008. "Differentiability properties of rank-linear utilities," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 15-23, January.
  15. LiCalzi, Marco, 1998. "Variations on the measure representation approach," Journal of Mathematical Economics, Elsevier, vol. 29(3), pages 255-269, April.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:kap:jrisku:v:12:y:1996:i:1:p:5-27. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.